Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The C*-algebra of a partial isometry


Authors: Berndt Brenken and Zhuang Niu
Journal: Proc. Amer. Math. Soc. 140 (2012), 199-206
MSC (2010): Primary 46L35, 46L80, 47C15
DOI: https://doi.org/10.1090/S0002-9939-2011-10988-2
Published electronically: May 11, 2011
MathSciNet review: 2833532
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The universal C*-algebra generated by a partial isometry is a non-unital residually finite dimensional C*-algebra which is not exact. Many unitarily inequivalent partial isometries generating any given finite dimensional full matrix algebra are constructed. The $ K$-groups of this algebra are computed, and it is shown that all projections in the algebra are equivalent.


References [Enhancements On Off] (What's this?)

  • [B] B. Blackadar, Theory of C*-algebras and von Neumann Algebras, Encyclopaedia of Mathematical Sciences, 122. Operator Algebras and Non-commutative Geometry 7, Springer-Verlag, Berlin, 2006. MR 2188261 (2006k:46082)
  • [Ch] M.D. Choi, The full C*-algebra of the free group on two generators, Pacific J. Math. 87 (1980), 41-48. MR 590864 (82b:46069)
  • [HM] P. R. Halmos, J. E. McLaughlin, Partial isometries, Pacific J. Math. 13 (1963), 585-596. MR 0157241 (28:477)
  • [KR] R. V. Kadison, J. Ringrose, Fundamentals of the Theory of Operator Algebras, Vol. I, Academic Press, New York, 1983. MR 719020 (85j:46099)
  • [OZ] C. Olsen, W. Zame, Some C*-algebras with a single generator, Trans. Amer. Math. Soc. 215 (1976), 205-217. MR 0388114 (52:8951)
  • [P] C. Pearcy, On certain Von Neumann algebras which are generated by partial isometries, Proc. Amer. Math. Soc. 15, No. 3 (1964), 393-395. MR 0161172 (28:4380)
  • [R] I. Raeburn, Graph Algebras, CBMS Regional Conference Series in Math., vol. 103, AMS, Providence, Rhode Island, 2005. MR 2135030 (2005k:46141)
  • [T] M. Takesaki, Theory of Operator Algebras, Springer-Verlag, New York, 1979. MR 548728 (81e:46038)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L35, 46L80, 47C15

Retrieve articles in all journals with MSC (2010): 46L35, 46L80, 47C15


Additional Information

Berndt Brenken
Affiliation: Department of Mathematics and Statistics, University of Calgary, Calgary, AB T2N 1N4, Canada

Zhuang Niu
Affiliation: Department of Mathematics and Statistics, Memorial University of Newfoundland, St. Johns, NL A1C 5S7, Canada

DOI: https://doi.org/10.1090/S0002-9939-2011-10988-2
Received by editor(s): October 1, 2009
Received by editor(s) in revised form: November 3, 2010
Published electronically: May 11, 2011
Communicated by: Marius Junge
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society